Hail, Monroe
- When
- April 3, 11:36 AM EST
- Where
- Monroe County, Woodsfield
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.767, -81.117
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 3, 10:03 AM EST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1103 AM EDT MON APR 3 2006 .SHORT TERM (REST OF TODAY)... FORECASTED UPDATED TO INCLUDE TORNADO WATCH HEADLINE AND MENTION OF SEVERE THUNDERSTORMS THIS AFTERNOON UNTIL 5 PM. RADAR SHOWS THREATENING BAND OF THUNDERSTORMS NOW DEVELOPING OVER CENTRAL OHIO. THESE WILL BE MOVING EAST THIS AFTERNOON. && .PREVIOUS DISCUSSION... (ISSUED 323 AM EDT MON APR 3 2006) SHORT-TERM (TODAY THROUGH TUESDAY) WARM FRONT PUSHING THROUGH AREA THIS MORNING WITH BAND OF SHOWERS MOVING ACROSS ERN CWA. COLD FRONT ACROSS ILLINOIS WILL SWEEP EAST TODAY WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ESPECIALLY EARLY AFTERNOON WITH FRONT. STRONG SURFACE LOW ACROSS LAKE MICHIGAN WILL MOVES ACROSS LAKES TONIGHT WITH WRAP AROUND MOISTURE CONTINUING SHOWERS. WITH MUCH COLDER AIR COMING IN BEHIND SYSTEM WILL BE SOME SNOW SHOWERS WITH LIGHT ACCUMULATION IN THE HIGHER ELEVATIONS. SHOWERS CHANCE IN NORTHWEST FLOW WILL CONTINUE TUESDAY WITH MUCH COOLER TEMPERATURES. LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)... CLOSED H5 LOW SWEEPS DOWN INTO CWA FROM MICHIGAN LATER TUESDAY BRINGING 850 MB TEMPERATURES DOWN TO -8C TO -10C TUESDAY NIGHT INTO WEDNESDAY. CONTINUED RAIN AND THEN SNOW SHOWERS SHOWERS TUESDAY NIGHT INTO WED ESPECIALLY HIGHER ELEVATIONS WHERE LIGHT ACCUMULATION POSSIBLE. LOWERED TEMPERATURES QUITE A BIT WEDNESDAY FOLLOWING COLDER GFS. RIDGE OF HIGH PRESSURE WEDNESDAY NIGHT INTO THURSDAY THEN ANOTHER SYSTEM MOVES OUT OF THE PLAINS STATES FOR LATE WEEK. AVIATION... UPPER TROUGH WILL MOVE EASTWARD ACROSS THE OHIO VALLEY TODAY AND TONIGHT WITH ASSOCIATED SURFACE LOW TRACKING JUST NORTH OF FORECAST AREA. WARM FRONT AND BAND OF RAIN SHOWERS IS PRESENTLY IS PUSHING NORTHEAST INTO WESTERN PA. EXPECT GENERALLY VFR CONDITIONS EARLY THIS MORNING BUT BRIEFLY LOWERING TO MVFR IN RAIN SHOWERS. SURFACE WINDS INITIALLY FROM THE SOUTHEAST WILL BECOME SOUTH BEHIND WARM FRONT AND THEN SOUTHWEST BY LATE MORNING WITH GUSTS AROUND 30 KNOTS AS STRONGER WINDS ALOFT MIX DOWN. EXPECT LINE OF THUNDERSTORMS TO FORM AHEAD OF COLD FRONT AROUND MIDDAY INTO THE AFTERNOON...SO MENTIONED TEMPO GROUPS FOR MVFR CONDITIONS IN THUNDERSTORMS. AFTER COLD FRONTAL PASSAGE LATER THIS AFTERNOON...WEST WINDS WILL GUST TO AROUND 30 KT WITH CEILINGS AROUND 3000 FEET AND VISIBILITY FREQUENTLY LOWERING TO 3 TO 5SM IN RAIN SHOWERS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 938 AM EDT MON APR 3 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-041345- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 938 AM EDT MON APR 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION TODAY WITH THE PRIMARY SEVERE THREAT FROM LARGE HAIL AND DAMAGING WIND GUSTS. THE THREAT OF SEVERE THUNDERSTORMS WILL END WITH THE PASSAGE OF A COLD FRONT EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1106 AM EDT MON APR 3 2006 OHZ039-040-048-049-057>059-068-069-031600- BELMONT OH-CARROLL OH-COSHOCTON OH-GUERNSEY OH-HARRISON OH-MONROE OH-MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH- 1106 AM EDT MON APR 3 2006 ...THUNDERSTORMS... THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTIES...CARROLL...TUSCARAWAS...COSHOCTON...HARRISON...GUERNSEY...B ELMONT...MUSKINGUM...NOBLE AND MONROE... AT 1103 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A BROKEN LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF BODEN TO 18 MILES SOUTHWEST OF DUDLEY...OR ALONG A LINE EXTENDING FROM 3 MILES NORTH OF BODEN TO 16 MILES SOUTH OF RURALDALE...MOVING NORTHEAST AT 50 MPH. THESE STORMS MAY PRODUCE SOME HAIL UP TO THREE QUARTERS OF INCH IN DIAMETER ALONG WITH SOME WIND GUSTS. MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH. PLEASE REPORT HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY AFTERNOON FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1130 AM EDT MON APR 3 2006 OHZ039>041-049-050-058-059-068-069-PAZ013-020-WVZ001>004-031630- BEAVER PA-BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-LAWRENCE PA-MARSHALL WV-MONROE OH-NOBLE OH-OHIO WV-TUSCARAWAS OH- 1130 AM EDT MON APR 3 2006 ...THUNDERSTORMS... THROUGH 1230 PM...THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTIES...COLUMBIANA...CARROLL...TUSCARAWAS...JEFFERSON...HARRISON ...GUERNSEY...BELMONT...NOBLE...MONROE...LAWRENCE...BEAVER...HANCOCK. ..BROOKE...OHIO AND MARSHALL... AT 1129 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A BROKEN LINE OF THUNDERSTORMS EXTENDING FROM 3 MILES NORTHWEST OF UHRICHSVILLE TO 19 MILES SOUTHWEST OF HARRIETTSVILLE...MOVING NORTHEAST AT 50 MPH. THESE STORMS WILL PRODUCE SOME PEA SIZE HAIL AND WIND GUSTS TO 40 MPH. MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH AND BE AWARE THAT SOME STRENGHTENING TO SEVERE LEVELS IS POSSIBLE. PLEASE REPORT HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY AFTERNOON FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1223 PM EDT MON APR 3 2006 OHZ050-PAZ014-020-021-029-WVZ001>003-031730- ALLEGHENY PA-BEAVER PA-BROOKE WV-BUTLER PA-HANCOCK WV-JEFFERSON OH-OHIO WV-WASHINGTON PA- 1223 PM EDT MON APR 3 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... JEFFERSON...BUTLER...BEAVER...ALLEGHENY...WASHINGTON...HANCOCK... BROOKE AND OHIO... AT 1220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TOMLINSON RUN STATE PARK TO 3 MILES SOUTHWEST OF BRILLIANT...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ALIQUIPPA...AVELLA...BALDWIN...BEAVER...BETHEL PARK... BRIDGEVILLE...BURGETTSTOWN...CANONSBURG...CARNEGIE...DOWNTOWN PITTSBURGH...ECONOMY BORO...FLORENCE...FOX CHAPEL...FRANKLIN PARK...GIBSONIA...HARSHAVILLE...IMPERIAL...LERNERVILLE...MARS... MCDONALD...MCKEES ROCKS...MCKEESPORT...MONROEVILLE...MOON...MOUNT LEBANON...NATRONA HEIGHTS...NORTH SIDE...OAKDALE...PENN HILLS... PERRYSVILLE...RACCOON CREEK STATE PARK...RUSSELLTON...SARVER... SAXONBURG...SEWICKLEY...SHIPPINGPORT...SOUTH SIDE...SPRINGDALE... TURTLE CREEK...UPPER SAINT CLAIR...WEST MIFFLIN...WEXFORD... WILKINSBURG...BRILLIANT...JUG RUN...MINGO JUNCTION...RAYLAND... STEUBENVILLE...TILTONSVILLE...TORONTO...WINTERSVILLE...BETHANY... CHESTER...COLLIERS...FOLLANSBEE...FRANKLIN...NEW CUMBERLAND...NEW MANCHESTER...NEWELL...SUN VALLEY...TOMLINSON RUN STATE PARK... WEIRTON...WELLSBURG AND WINDSOR HEIGHTS HAIL UP TO ONE HALF INCH IS EXPECTED WITH THESE STORMS. WINDS MAY GUST UP TO 40 MPH. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY AFTERNOON FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA. STAY TUNED FOR POSSIBLE WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1236 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL WOODSFIELD 39.76N 81.12W
04/03/2006 E0.75 INCH MONROE OH TRAINED SPOTTER
SKYWARN OBSERVER REPORTED LARGE MARBLE SIZED HAIL AND
GUSTY WINDS.
&&The Pittsburgh radar (KPBZ), 114 km away, was scanning. The volume nearest the first event began at 16:37 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501273.